# SDR 2015FA0000326

- Difficulty date: July 17, 2015
- Submitted: July 17, 2015
- Operation: General aviation
- Aircraft: N969MA
- Make and model: Beech B200
- Aircraft serial: BB894
- Aircraft time: 12,546 hours, 10,137 cycles
- Engine: Pwc PT6A42A
- Propeller: Hartzl HCB3TN3
- System (JASC): 2121 · Air Distribution Fan
- Part: Blower
- Part number: 1013841001
- Part serial: 0905
- Condition: Burned Out
- Location: Zone 100
- Part time: 12,546 hours, 10,137 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKE OFF, PASSING THROUGH 16,000 FEET, OBSERVED AND SMELLED SMOKE IN THE AIRCRAFT. IT APPEARED TO ME TO BE VERY LIGHT GREY SMOKE, AND HAD AN ACRID SMELL AND WAS SLIGHTLY IRRITATING TO THE EYES AND THROAT. THE MED CREW IN THE REAR SAID THEY COULD ALSO SEE AND SMELL THE SMOKE. WE IMMEDIATELY REQUESTED AND RECEIVED CLEARANCE TO RETURN TO THE DEPARTURE AIRPORT AND LANDED PROMPTLY AND SAFELY WITHOUT ANY INCIDENT. NO EMERGENCY SERVICES WERE REQUIRED NOR REQUESTED.  ON THE GROUND A LOCAL MECHANIC WAS LOCATED.  WORKED WITH LIFETEAM MAINTENANCE, PERFORMED GROUND OPERATION CHECKS AND COULD NOT DUPLICATE.  DID LOCAL AREA TEST FLIGHT. COULD NOT DUPLICATE.  AIRCRAFT WAS TAKEN TO NEWTON FOR RE-INSPECTION.  LIFETEAM FOUND THE FWD VENT BLOWER HAD FAILED.   BLOWER HAS BEEN REPLACED AND AIRCRAFT RETURNED TO SERVICE.  NO RECORD OF INSTALLATION WAS FOUND.  COULD HAVE BEEN INSTALLED BY THE FACTORY.
